Alert archive / Illinois / Winter Storm Watches in 2015
Winter Storm Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm watch at Dec 26, 2015, 3:51 PM CST for 5 counties in Illinois. It took effect at Dec 28, 2015, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 3:51 PM CST (21:51 UTC)
- In effect from
- Dec 28, 2015, 3:00 AM CST
- Expired
- Dec 27, 2015, 4:09 PM CST
- In force
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 623 m²/s²
- 0-3 km storm-relative helicity
- 753 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS43 KILX 262151 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CST SAT DEC 26 2015 ILZ027-028-270600- /O.NEW.KILX.WS.A.0002.151228T0900Z-151228T2100Z/ KNOX-STARK- INCLUDING THE CITIES OF...GALESBURG...TOULON 351 PM CST SAT DEC 26 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT UNTIL MONDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF AROUND ONE QUARTER INCH ARE POSSIBLE. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
890 WWUS43 KILX 270248 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 848 PM CST SAT DEC 26 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... ILZ027-028-271000- /O.CON.KILX.WS.A.0002.151228T0900Z-151228T2100Z/ KNOX-STARK- INCLUDING THE CITIES OF...GALESBURG...TOULON 848 PM CST SAT DEC 26 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT UNTIL MONDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF UP TO A QUARTER INCH ARE POSSIBLE. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SMITH
766 WWUS43 KILX 270959 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 359 AM CST SUN DEC 27 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH 3 PM MONDAY AFTERNOON... ILZ029-030-036-271800- /O.EXA.KILX.WS.A.0002.151228T0900Z-151228T2100Z/ PEORIA-MARSHALL-FULTON- INCLUDING THE CITIES OF...PEORIA...LACON...CANTON 359 AM CST SUN DEC 27 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH 3 PM MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH 3 PM MONDAY AFTERNOON. * TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT UNTIL 3 PM MONDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF UP TO A QUARTER INCH ARE POSSIBLE ESPECIALLY ALONG AND NORTH OF CANTON TO PEORIA. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. IN ADDITION STRONG EAST TO NORTHEAST WINDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 50 MPH COULD CAUSE ICE COATED TREE BRANCHES TO FALL MORE EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ILZ027-028-271800- /O.CON.KILX.WS.A.0002.151228T0900Z-151228T2100Z/ KNOX-STARK- INCLUDING THE CITIES OF...GALESBURG...TOULON 359 AM CST SUN DEC 27 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 3 PM MONDAY AFTERNOON... * TIMING...FREEZING RAIN IS POSSIBLE FROM LATE SUNDAY NIGHT UNTIL 3 PM MONDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS AROUND A QUARTER INCH ARE LIKELY. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. IN ADDITION STRONG EAST TO NORTHEAST WINDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 50 MPH COULD CAUSE ICE COATED TREE BRANCHES TO FALL MORE EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 07
889 WWUS43 KILX 271700 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CST SUN DEC 27 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH 3 PM MONDAY AFTERNOON... ILZ027>030-036-272200- /O.CON.KILX.WS.A.0002.151228T0900Z-151228T2100Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... CANTON 1100 AM CST SUN DEC 27 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * TIMING...FREEZING RAIN IS POSSIBLE FROM LATE TONIGHT UNTIL EARLY MONDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF UP TO A QUARTER INCH ARE POSSIBLE...ESPECIALLY ALONG AND NORTH OF A CANTON TO PEORIA LINE. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. IN ADDITION...STRONG EAST TO NORTHEAST WINDS OF 25 TO 35 MPH...AND GUSTS OF 35 TO 50 MPH...COULD CAUSE ICE COATED POWER LINES AND TREE BRANCHES TO FALL MORE EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GEELHART
544 WWUS43 KILX 272209 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 409 PM CST SUN DEC 27 2015 ILZ027>030-280615- /O.UPG.KILX.WS.A.0002.151228T0900Z-151228T2100Z/ /O.NEW.KILX.WS.W.0006.151228T0900Z-151228T2100Z/ KNOX-STARK-PEORIA-MARSHALL- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON 409 PM CST SUN DEC 27 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT ICING WITH SNOW AND SLEET...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT FREEZING RAIN TO DEVELOP AROUND 3 AM MONDAY AND THEN DIMINISH BY 3 PM MONDAY. * PRECIPITATION RATES...THE GREATEST AMOUNT OF ICE ACCUMULATION WILL OCCUR BETWEEN 6 AM AND NOON MONDAY. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 1/4 OF AN INCH ARE EXPECTED. SNOW AND SLEET UP TO ONE INCH ARE POSSIBLE. * IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE LIKELY DUE TO THE ICE. TRAVEL WILL BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL ENHANCE ICE ACCUMULATIONS AND INCREASE DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ ILZ031-280615- /O.NEW.KILX.WS.W.0006.151228T0900Z-151228T2100Z/ WOODFORD- INCLUDING THE CITY OF...EUREKA 409 PM CST SUN DEC 27 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT ICING WITH SNOW AND SLEET...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. * TIMING...EXPECT FREEZING RAIN TO DEVELOP AROUND 3 AM MONDAY AND THEN DIMINISH AROUND 3 PM MONDAY. * PRECIPITATION RATES...THE GREATEST AMOUNT OF ICE ACCUMULATION WILL OCCUR BETWEEN 6 AM AND NOON MONDAY. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 2/10 OF AN INCH ARE EXPECTED. * IMPACTS...IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE LIKELY DUE TO THE ICE. TRAVEL WILL BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL ENHANCE ICE ACCUMULATIONS AND INCREASE DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ ILZ036-280615- /O.UPG.KILX.WS.A.0002.151228T0900Z-151228T2100Z/ /O.NEW.KILX.ZR.Y.0002.151228T0600Z-151228T1800Z/ FULTON- INCLUDING THE CITY OF...CANTON 409 PM CST SUN DEC 27 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PLAN ON FREEZING RAIN TO DEVELOP AROUND MIDNIGHT AND THEN DIMINISH AROUND NOON MONDAY. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF ONE TENTH OF AN INCH ARE EXPECTED. * IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE POSSIBLE DUE TO THE ICE. TRAVEL WILL BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH MAY LOCALLY INCREASE ICE ACCUMULATIONS AND INCREASE TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ ILZ037-038-280615- /O.NEW.KILX.ZR.Y.0002.151228T0600Z-151228T1800Z/ TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...PEKIN...BLOOMINGTON...NORMAL 409 PM CST SUN DEC 27 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * TIMING...PLAN ON FREEZING RAIN TO DEVELOP AROUND MIDNIGHT AND THEN DIMINISH AROUND NOON MONDAY. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 2/10 OF AN INCH ARE EXPECTED. * IMPACTS...POWER OUTAGES AND TREE DAMAGE ARE POSSIBLE DUE TO THE ICE. TRAVEL WILL BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH MAY LOCALLY INCREASE ICE ACCUMULATIONS AND INCREASE TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm watch went out at Dec 26, 3:51 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 26, 3:51 PM CST, 0 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 351 PM CST SAT DEC 26 2015 .SHORT TERM...(Tonight) ISSUED AT 350 PM CST SAT DEC 26 2015 Steady stream of rain and embedded thunderstorms continues to track northeast out of Missouri this afternoon. Areas northwest of the Illinois River have remained on the periphery of the rain through the day and little has accumulated up there, but a more substantial northward push is expected this evening as the frontal boundary starts to pivot a bit. Latest water vapor imagery shows a deep upper low over southeast Arizona with a steady plume of moisture coming up from Texas into the Midwest. Precipitable water values remain in record territory for late December, around 1.4 inches through tonight, although some decrease will occur from the northwest late as the frontal boundary tracks southeast again. Another 1.5 to 2.5 inches of rain is likely across the watch area overnight. Have maintained thunder mention over most areas southeast of the Illinois River with a few hundred J/kg of MUCAPE available, with some more numerous storms south of I-70. && .LONG TERM...(Sunday through Saturday) ISSUED AT 350 PM CST SAT DEC 26 2015 Two largest concerns this forecast period: 1. Heavy rain and flooding potential from around I-72 corridor southward through Monday afternoon, and 2. potential for significant icing from freezing rain northwest of the Illinois River Sunday night/Monday morning. The flash flood watch will continue through Monday afternoon for areas along and south of the I-72 corridor where storm total rainfall of 4 to 5 inches is expected beginning Saturday morning through Monday evening. Have already seen reports to around 1.75 inch of rainfall from morning rain/thunderstorms inside a swath from around Taylorville to Danville. While rainfall looks to be on the lighter side Sunday morning...another round of moderate to heavy rain looks to spread NE across central IL late in the day sunday as the intense low currently over the Southwest approaches. Precipitable water values approaching 1.25 inches will wrap around the low...and enough instability indicated for a chance of thunderstorms south of a line from Springfield to Paris. Temperatures will max out around 39 at Galesburg to 53 at Lawrenceville Sunday...cooling off through the day as colder air pushes in from the NW. Freezing rain will be a possibility Sunday night as the push of low level cold air continues northwest of the Illinois River Sunday night. Although uncertainty with timing and extent of subfreezing temperatures exist...accumulations could be rapid for several hours starting early Monday morning and have issued a winter storm watch for Knox and Stark counties for the potential of significant icing to around one quarter inch. Temperatures look to rise above freezing Monday afternoon ending the ice accumulation threat. East to northeast Winds will become substantial Sunday night through Monday...with speeds 20 to 30 mph mainly north of I-70 as intense pressure gradients surrounding the low arrive. The 12Z extended forecast models and their ensembles are in good agreement with a cooler and drier weather pattern setting up during 2nd half of week. A weak weather system to move into the Midwest on Wednesday and bring small chances of light rain and snow to central IL with mainly light rain chances southeast of I-70. Deeper moisture to stay SE of IL Wed so any precipitation that occurs will be quite light. Highs Wed mainly in the 30s with some lower 40s southeast of I-70. Large Canadian high pressure settling into the nations heartland, brings even cooler temperatures Thu thru Saturday to central IL despite return of partly sunny skies with highs in mid to 20s to around 30 northern CWA and 30-35 southeast of I-70. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 1135 AM CST SAT DEC 26 2015 First wave of rain and convection is exiting KDEC, but periodic rain and isolated storms will continue at KCMI as more rain moves up from Missouri. The rain and storms will become widespread again elsewhere in central Illinois later this afternoon. In the meantime, mainly IFR/LIFR ceilings can be expected, although there are some brief jumps into MVFR and even VFR range immediately along the back edge of the rain. A warm front has lifted up to about the KSPI-KBMI-KCMI area but is not expected to make much more northward progress, and will begin to be pushed back southward late this evening. This will result in winds turning toward the north-northeast and becoming fairly stiff overnight, averaging around 15 knots with gusts increasing to 20-30 knots late tonight and early Sunday. Little change in ceilings is on tap until the rain ends around mid morning Sunday, when some modest increases to low MVFR range are anticipated. && .HYDROLOGY... ISSUED AT 350 PM CST SAT DEC 26 2015 Widespread river flooding is anticipated to develop over the next couple days, due to the large area of 2 to 5 inch rains forecast. Have issued some sort of statement or outlook for all 16 river forecast points in our CWA. With a lot of it based on QPF, we issued Hydrologic Outlooks for the Mackinaw, Vermilion, Sangamon and Vermilion Rivers, as well as Salt Creek near Greenview and the Illinois River at Henry. At the moment, the only river that may be borderline in terms of flood potential is the Spoon River, but the forecast QPF does bring London Mills very close to flood stage. With the rains that have occurred so far today heavier than expected due to the morning convection, flood warnings may need to be expanded with the evening hydrologic model run. This would be most likely with the Sangamon River. && .ILX Watches/Warnings/Advisories... Winter Storm Watch from late Sunday night through Monday afternoon for ILZ027-028. Flash Flood Watch through Monday afternoon for ILZ044>046- 049>057-061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Onton AVIATION...Geelhart HYDROLOGY...Geelhart
Hazardous weather outlook, Dec 26, 3:20 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CST SAT DEC 26 2015 ILZ027-028-271200- KNOX-STARK- 320 PM CST SAT DEC 26 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR KNOX AND STARK COUNTIES. .DAY ONE...TONIGHT PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT. RAINFALL AMOUNTS AROUND A HALF INCH ARE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TOTAL PRECIPITATION AMOUNTS AROUND 2 INCHES IS LIKELY BY THE TIME THE STORM SYSTEM EXITS MONDAY NIGHT. THIS MAY CAUSE PONDING OF WATER IN LOW SPOTS AND OTHER FLOOD PRONE AREAS. THERE WILL BE A CHANCE OF FREEZING RAIN LATE SUNDAY NIGHT AND MONDAY MORNING...BEFORE THE PRECIPITATION CHANGES BACK OVER TO RAIN. ICE ACCUMULATIONS OF A TENTH TO QUARTER INCH ARE POSSIBLE...WHICH WOULD CAUSE SIGNIFICANT TRAVEL DIFFICULTIES BEFORE TEMPERATURES WARM ABOVE FREEZING BY MIDDAY MONDAY. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW BEFORE THE PRECIPITATION ENDS MONDAY NIGHT...BUT ANY SNOW ACCUMULATIONS SHOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY APPRECIATED. ILZ029>031-036>038-040>043-047-048-271200- CASS-DE WITT-FULTON-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA- SCHUYLER-TAZEWELL-WOODFORD- 320 PM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF LOCALLY HEAVY RAINFALL ARE LIKELY TONIGHT. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE LIKELY...WITH THE HIGHEST TOTALS SOUTH OF PEORIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TOTAL PRECIPITATION AMOUNTS OF 2 TO 4 INCHES ARE LIKELY THROUGH MONDAY NIGHT...WITH THE HEAVIER TOTALS FURTHER SOUTH TOWARD THE I-72 CORRIDOR. THIS WILL CAUSE THE DEVELOPMENT OF WIDESPREAD RIVER FLOODING BY MONDAY. THERE WILL BE A CHANCE OF FREEZING RAIN LATE SUNDAY NIGHT AND MONDAY MORNING...MAINLY NORTHWEST OF THE ILLINOIS RIVER...BEFORE THE PRECIPITATION CHANGES BACK OVER TO RAIN. MINOR ICE ACCUMULATIONS ARE POSSIBLE...WHICH MAY CAUSE TRAVEL DIFFICULTIES. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW BEFORE THE PRECIPITATION ENDS MONDAY NIGHT...BUT ANY SNOW ACCUMULATIONS SHOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY APPRECIATED. ILZ049-050-271200- MORGAN-SCOTT- 320 PM CST SAT DEC 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF LOCALLY HEAVY RAINFALL AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ADDITIONAL RAINFALL OF 1.5 TO 2 INCHES IS LIKELY BY SUNRISE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF MODERATE TO HEAVY RAIN ARE LIKELY SUNDAY THROUGH MONDAY EVENING...WITH TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES. THE RAIN MAY BE ACCOMPANIED BY THUNDERSTORMS AT TIMES. AREAS OF FLOODING MAY DEVELOP WITH TIME. MINOR FLOODING IS ALSO EXPECTED TO DEVELOP ON THE ILLINOIS RIVER THIS WEEKEND...WITH RISES CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... RAINFALL MEASUREMENTS THE NEXT FEW DAYS WOULD BE GREATLY APPRECIATED. ILZ044>046-051>057-061>063-066>068-071>073-271200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SANGAMON-SHELBY-VERMILION- 320 PM CST SAT DEC 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF MODERATE TO HEAVY RAINFALL AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A CHANCE THAT SOME OF THE STRONGER STORMS MAY CONTAIN WIND GUSTS TO 50 MPH. ADDITIONAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY TONIGHT...WITH LOCAL HEAVIER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED FROM SUNDAY THROUGH MONDAY NIGHT...ACCOMPANIED BY THUNDERSTORMS AT TIMES. TOTAL RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE LIKELY...WHICH COULD CAUSE FLOODING OF ROADWAYS AND LOW SPOTS. THE HEAVIEST RAIN IS EXPECTED TO BE LOCATED IN AREAS BETWEEN I-72 AND I-70. WIDESPREAD RIVER FLOODING IS EXPECTED TO DEVELOP BY MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL REPORTS THE NEXT FEW DAYS WOULD ALSO BE GREATLY APPRECIATED. GEELHART
In the hours before
Local storm report, Dec 26, 2:38 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN OGDEN 40.12N 87.96W
12/26/2015 M1.04 INCH CHAMPAIGN IL CO-OP OBSERVER
5-HOUR TOTAL
&&
GEELHARTLocal storm report, Dec 26, 2:47 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
247 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 5 N COWDEN 39.32N 88.86W
12/26/2015 SHELBY IL LAW ENFORCEMENT
WATER OVER IL-128 AROUND THE INTERSECTIONS WITH 700N AND
800N. REPORTED BY SHERIFF
0245 PM FLOOD STEWARDSON 39.26N 88.63W
12/26/2015 SHELBY IL LAW ENFORCEMENT
WATER OVER IL-32. REPORTED BY SHERIFF.
0240 PM FLOOD NEOGA 39.32N 88.45W
12/26/2015 CUMBERLAND IL FIRE DEPT/RESCUE
WATER OVER LOW ROADS IN NEOGA AREA
0227 PM FLOOD BISMARCK 40.27N 87.60W
12/26/2015 VERMILION IL LAW ENFORCEMENT
WATER OVER ROAD NEAR THE SCHOOL. REPORTED BY SHERIFF
&&
GEELHARTLocal storm report, Dec 26, 3:04 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 1 ENE TAYLORVILLE 39.53N 89.24W
12/26/2015 M1.65 INCH CHRISTIAN IL COCORAHS
0245 PM HEAVY RAIN SULLIVAN 39.60N 88.61W
12/26/2015 M1.68 INCH MOULTRIE IL MESONET
SWOP REPORT
&&
GEELHARTLocal storm report, Dec 26, 3:24 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN TUSCOLA 39.80N 88.28W
12/26/2015 M1.63 INCH DOUGLAS IL CO-OP OBSERVER
0300 PM HEAVY RAIN 2 WNW LOVINGTON 39.73N 88.67W
12/26/2015 M2.12 INCH MOULTRIE IL LAW ENFORCEMENT
HADS STATION ON WEST OKAW RIVER
0300 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
12/26/2015 M1.72 INCH SHELBY IL MESONET
APRS MESONET
0300 PM HEAVY RAIN COOKS MILL 39.58N 88.42W
12/26/2015 M1.49 INCH COLES IL MESONET
HADS STATION ON KASKASKIA RIVER
0300 PM HEAVY RAIN NEWMAN 39.80N 87.99W
12/26/2015 M1.36 INCH DOUGLAS IL MESONET
APRS MESONET
&&
GEELHARTLocal storm report, Dec 26, 3:26 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HEAVY RAIN DANVILLE 40.14N 87.62W
12/26/2015 M1.06 INCH VERMILION IL EMERGENCY MNGR
&&
GEELHARTLocal storm report, Dec 26, 3:31 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 4 NW HOMER 40.07N 88.01W
12/26/2015 M1.47 INCH CHAMPAIGN IL COCORAHS
TOTAL SINCE 9 AM
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 8:06 PM CST | River Flood Warning | ILX | Piatt | 9 days |
| Dec 26, 10:15 AM CST | Areal Flood Advisory | ILX | Christian, Macon, Moultrie, Shelby | 6 hr |
| Dec 26, 11:43 AM CST | Areal Flood Advisory | ILX | Champaign, Vermilion | 4 hr |
| Dec 26, 12:03 PM CST | Areal Flood Advisory | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 3 more | 3 hr |
| Dec 26, 2:56 PM CST | Areal Flood Advisory | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 5 more | 6 hr |
| Dec 26, 3:07 PM CST | River Flood Warning | ILX | Vermilion | 5 days |
| Dec 26, 4:38 PM CST | Areal Flood Advisory | ILX | Christian, Macon, Moultrie, Shelby | 6 hr |
Nearby
Winter Storm Watches in Illinois, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.